Alert archive / Colorado / Special Weather Statements in 2014

Special Weather Statement, NWS Pueblo, CO

August 6, 2014Teller County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 6, 2014, 5:03 PM MDT for Teller County, Colorado. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2014, 5:03 PM MDT (23:03 UTC)
Expired
Aug 6, 2014, 5:30 PM MDT
In force
27 min
Issued by
NWS Pueblo, CO

County Teller County, CO

The radar

The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-220 J/kg
Mixed-layer LCL
2193 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WWUS85 KPUB 062303
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT WED AUG 6 2014
 
COZ081-085-062330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
503 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EL PASO COUNTY UNTIL 530
PM MDT...

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
DEVELOPING THUNDERSTORM OVER CASCADE...OR 8 MILES NORTHWEST OF 
COLORADO SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE SOUTHERN 
PORTION OF THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS 
STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3888 10500 3895 10499 3892 10485 3884 10489
TIME...MOT...LOC 2302Z 266DEG 16KT 3889 10496 

$$

KT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:18 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 6, 3:18 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT WED AUG 6 2014

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 317 PM MDT WED AUG 6 2014

CURRENTLY...

WEAK BOUNDARY WAS MOVING SOUTH ACROSS THE EASTERN PLAINS. THIS
BOUNDARY WAS INITIATING SOME CONVECTION OVER KIOWA COUNTY AT 2 PM.
GENERALLY N OF HIGHWAY 50 WINDS WERE FROM A WEAK NORTHERLY COMPONENT
WHILE WINDS WERE GENERALLY LIGHT AND VARIABLE SOUTH OF 50.

OVER THE MTNS...ESPECIALLY INTERIOR MTNS...IT HAS DRIED OUT QUITE A
BIT WITH DWPTS IN THE 30S...WITH A FEW 20S AT HIGHER ELEVATIONS. IT
ALSO APPEARS TO BE DRIER ALOFT AS CLOUDS ARE NOTICEABLY MUCH LESS
ONCE YOU GET SOUTH OF US-50.

REST OF TODAY INTO TONIGHT...

MAIN CONCERN IN THE IMMEDIATE SHORT TERM WILL BE THE WALDO BURN
SCAR. HRRR SHOWING BEST CHANCE OF PRECIP THIS AFTERNOON MAINLY OVER
C MTNS...GREATER PIKES PEAK REGION AND KIOWA COUNTY. HAVE ALREADY
INCREASED POPS THIS AREA IN EARLIER UPDATES. ALTHOUGH FLASH FLOODING
NOT LIKELY OVER BURN SCARS...ONE HEAVY SHOWER IN THE WRONG PLACE CAN
EASILY CAUSE PROBLEMS.

FOR LATER TONIGHT...LOW LVL MOISTURE WILL LIKELY
INCREASE...ESPECIALLY OVER THE FAR E PLAINS AS 60 DWPTS CURRENTLY IN
SW NEB ARE SHUNTED SOUTHWARD BEHIND THE FRONT. WE WILL LIKELY SEE
SOME LOW CLOUDS TOMORROW MORNING...ESPECIALLY OVER THE FAR SE PLAINS
IN THE GREATER KIOWA COUNTY REGION. NAM GUIDANCE HAS SOME PRECIP
LATE TONIGHT THIS REGION BUT IT IS LIKELY A BIT OVERDONE.

WITH DRIER AIR OVER THE MTNS...WILL LIKELY SEE ANOTHER COOL NIGHT
OVER THE HIGHER TRRN...ESPECIALLY ALONG THE CONTDVD AND HIGH
VALLEYS.

TOMORROW...

EXPECT MORE CONVECTION OVER THE AREA TOMORROW AND HAVE POPS DRAWN UP
EVERYWHERE OVER THE CWA BY TOMORROW AFTERNOON. PWAT VALUES INCREASE
TO OVER AN INCH OVER THE PLAINS AND AREA WILL LIKELY BE FEELING THE
LEADING EDGE OF A WELL DEFINED TROUGH OVER E UTAH. CONVECTION SHOULD
INITIATE AROUND ITS NORMAL TIME OVER THE MTNS (NOONISH) AND THEN
INCREASE AND MOVE EAST OVER THE PLAINS. BEST CHANCE OF POPS WILL BE
OVER C MTNS...PIKES PEAK AREA AND FAR E PLAINS...ESPECIALLY BY LATE
AFTERNOON. FLOODING THREAT ON THE BURN SCARS WILL BE HIGHER TOMORROW
THAN TODAY. STORMS MAY BE A BIT MORE ORGANIZED TOMORROW DUE TO A BIT
BETTER DEEP SHEAR AND HIGHER CAPE VALUES. AN ISOLD SVR STORM CANT BE
RULED OUT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 317 PM MDT WED AUG 6 2014

.THURSDAY EVENING AND FRIDAY...MAIN CHALLENGE WILL BE THE MOVEMENT
OF THE MCS WHICH DEVELOPS OVER NORTHEAST COLORADO...AND THE
AMOUNT OF MOISTURE AND INSTABILITY FROM THE OUTFLOW. OVER NORTHEAST
COLORADO MOST MODELS DEVELOP CONVECTION THURSDAY AFTERNOON AND
EVENING...WHICH MOVES TO THE EAST OR EAST SOUTHEAST DURING THE
EVENING. BELIEVE MOST OF THE CONVECTION WILL STAY TO THE NORTH OF
THE CWA...BUT THERE IS THREAT FOR SOME OF THE CONVECTION TO
DEVELOP OVER THE PALMER DIVIDE REGION AND MOVE TO THE SOUTHEAST
DURING THURSDAY EVENING. POPS GRIDS KEEP SCATTERED POPS OVER THESE
REGIONS FOR THURSDAY EVENING AND INTO THE OVERNIGHT. ON
FRIDAY...EXPECT OUTFLOW FROM THE MCS TO INCREASE LOW LEVEL
MOISTURE OVER THE EASTERN PLAINS AND INTERSTATE 25 CORRIDOR. CANNOT
GET VERY SPECIFIC ABOUT AMOUNT OF MOISTURE AND INSTABILITY IN THE
OUTFLOW FROM MCS...BUT HUNCH IS OUTFLOW WILL BE STRONGER THAN MOST
MODELS SUGGEST. IF THIS IS THE CASE...LOW LEVELS COULD BECOME MORE
UNSTABLE DUE TO INCREASED MOISTURE. HOWEVER...IF THE LOW LEVELS
ARE TOO CLOUDY OR COOL...ATMOSPHERE MAY BE STABLE ON THE PLAINS.
DECIDED TO GO WITH SCATTERED POPS MAINLY ALONG PALMER DIVIDE AND
PORTIONS OF THE EASTERN PLAINS ON FRIDAY. NAM12 HAS A POTENT AND
COMPACT SHORTWAVE MOVING OVER EASTERN COLORADO FRIDAY...AND CAPES
OVER PORTIONS OF THE SOUTHEAST PLAINS ARE OVER 2000 J/KG. THINK
THIS MAY BE OVERDONE...BUT HIGHLIGHTS POTENTIAL FOR STRONGER
CONVECTION FRIDAY. FURTHER WEST...MONSOON PLUME IS MOSTLY
SUPPRESSED TO THE SOUTH...WITH ISOLATED TO SCATTERED POPS OVER THE
MOUNTAINS.

.SATURDAY AND SUNDAY...UPPER TROUGH REMAINS NEAR THE WEST COAST
WITH THE AXIS OF THE 500 MB RIDGE OVER COLORADO. SOUTH TO
SOUTHWEST FLOW ALOFT WILL START BRINGING MORE MIDDLE AND UPPER
LEVEL MOISTURE INTO THE REGION. POPS INCREASE OVER THE MOUNTAINS
ESPECIALLY ON SUNDAY. WEAK UPSLOPE FLOW COULD CONTINUE WITH LOW
LEVEL MOISTURE REMAINING OVER THE PLAINS.

.MONDAY THROUGH WEDNESDAY...GFS AND EC SUGGEST THE BEGINNING OF A
PATTERN CHANGE WHICH WILL RESULT IN THE UPPER RIDGE RETROGRADING
AND NORTHWEST FLOW DEVELOPING OVER THE REGION. MORE SUBTLE
FEATURES WILL AFFECT THE DAY TO DAY WEATHER. CURRENT INDICATIONS
ARE A DECREASE IN MID LEVEL MOISTURE BY MID WEEK FOR A DECREASED
CHANCE OF DIURNAL CONVECTION OVER THE MOUNTAINS. ABUNDANT LOWER
LEVEL MOISTURE ON THE PLAINS WILL GRADUALLY MOVE EAST OF THE
STATE. LIKELY STILL ENOUGH MOISTURE FOR DIURNAL CONVECTION...BUT
PATTERN CHANGES SUGGESTS LOWER COVERAGE WITH LESS INTENSITY.
--PGW--

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 317 PM MDT WED AUG 6 2014

ISOLD TSRA WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING
OVER KCOS...WITH A BETTER CHANCE OF TSRA TOMORROW AFTERNOON.
OTHERWISE...VFR EXPECTED.

FOR KPUB AND KALS...VFR NEXT 24. THERE WILL BE A SLIGHT CHANCE OF
TSRA OVER THESE TWO SITES TOMORROW AFTERNOON.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...PGW
AVIATION...HODANISH
Hazardous weather outlook, Aug 6, 11:36 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1136 AM MDT WED AUG 6 2014

COZ058>089-093>099-071745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1136 AM MDT WED AUG 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AS DRIER AIR CONTINUES TO SPREAD ACROSS THE REGION TODAY...ONLY
ISOLATED AFTERNOON AND EARLY EVENING SHOWERS AND THUNDERSTORMS ARE
EXPECTED OVER AND NEAR THE HIGHER TERRAIN. THE BEST CHANCE OF ANY
STORMS WILL BE OVER THE CENTRAL MOUNTAINS...THE PIKES PEAK REGION
AND KIOWA COUNTY. STORMS TODAY WILL BE HIGHER BASED...WITH THE
MAIN THREATS BEING LIGHTNING AND GUSTY WINDS UP TO 40
MPH...ALTHOUGH BRIEF HEAVY RAINFALL CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE OVER MOST OF
SOUTHERN COLORADO THURSDAY AFTERNOON AND EVENING...WITH THE BEST
CHANCE OF STORMS OVER THE EASTERN PLAINS WHERE MOISTURE WILL BE
SLIGHTLY MORE PLENTIFUL. THE MAIN THREATS FROM ANY STORMS WILL BE
LIGHTNING AND LOCALLY HEAVY RAIN.

MOISTURE WILL CONTINUE TO INCREASE ACROSS THE REGION FROM FRIDAY
THROUGH THE WEEKEND INTO EARLY NEXT WEEK...WITH SCATTERED
THUNDERSTORMS POSSIBLE AT MANY LOCATIONS THROUGH THE PERIOD.
SHEAR AND INSTABILITY WILL INCREASE FRIDAY AND SATURDAY...AND ONE
OR TWO SEVERE STORMS WILL BE POSSIBLE ON THE PLAINS...BRINGING THE
THREAT OF LARGE HAIL AND DAMAGING WINDS. OTHERWISE...THE MAIN
THREAT OF ANY STORMS WILL BE LOCALLY HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING. ANY STORMS THAT FORM OVER THE BURN SCARS WILL BE
CAPABLE OF PRODUCING FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

HODANISH

In the hours before

Special weather statement, Aug 6, 2:54 PM MDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
254 PM MDT WED AUG 6 2014

COZ081-084-085-062115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
254 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR THE WALDO BURN SCAR

AT 252 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING SHOWERS AND THUNDERSTORMS OVER CRYSTOLA...OR 14 MILES
NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS UP TO 0.10 INCHES WILL AFFECT THE WALDO BURN SCAR
WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN
HEAVIER AMOUNTS WILL BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
AREAS IN AND AROUND THE WALDO BURN SCAR.

LAT...LON 3898 10507 3901 10503 3895 10479 3884 10492
TIME...MOT...LOC 2052Z 287DEG 17KT 3898 10501

HODANISH
Special weather statement, Aug 6, 5:03 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT WED AUG 6 2014

COZ081-085-062330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
503 PM MDT WED AUG 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN EL PASO COUNTY UNTIL 530
PM MDT...

AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING THUNDERSTORM OVER CASCADE...OR 8 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE SOUTHERN
PORTION OF THE WALDO BURN SCAR WITH THIS STORM...HOWEVER IF THIS
STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WESTERN COLORADO SPRINGS...MANITOU SPRINGS...CASCADE AND CHIPITA
PARK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3888 10500 3895 10499 3892 10485 3884 10489
TIME...MOT...LOC 2302Z 266DEG 16KT 3889 10496

KT

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 6:14 PM MDTSpecial Weather StatementPUBPueblo31 min
Aug 5, 6:57 PM MDTSpecial Weather StatementPUBPueblo33 min
Aug 6, 2:54 PM MDTSpecial Weather StatementPUBTeller21 min

Nearby

Special Weather Statements in Colorado, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.